Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 12, NWS Grand Rapids, MI

February 5, 2012

NWS Grand Rapids, MI issued this small craft advisory at Feb 5, 2012, 10:34 PM EST. It took effect at Feb 6, 2012, 1:00 AM EST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2012, 10:34 PM EST (03:34 UTC)
In effect from
Feb 6, 2012, 1:00 AM EST
Expired
Feb 7, 2012, 10:01 PM EST
In force
45 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WHUS73 KGRR 060334
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 PM EST SUN FEB 5 2012

LMZ844>849-061145-
/O.NEW.KGRR.SC.Y.0012.120206T0600Z-120207T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1034 PM EST SUN FEB 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. 

* WINDS...WEST 15 TO 20 KNOTS TONIGHT. BECOMING WEST SOUTHWEST
  MONDAY 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
9 follow-up statements
961 
WHUS73 KGRR 060915
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 AM EST MON FEB 6 2012

LMZ844>849-061715-
/O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
415 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
994 
WHUS73 KGRR 061559
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EST MON FEB 6 2012

LMZ844>849-070000-
/O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1059 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
420 
WHUS73 KGRR 062113
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
413 PM EST MON FEB 6 2012

LMZ848-849-070515-
/O.EXT.KGRR.SC.Y.0012.000000T0000Z-120207T2100Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
413 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY...

* WINDS...WEST 10 TO 15 KNOTS BECOMING NORTH 15 TO 25 KNOTS AFTER
  MIDNIGHT AND CONTINUING ON TUESDAY.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-070000-
/O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
413 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST 10 TO 15
  KNOTS THIS EVENING THEN NORTH TOWARD DAYBREAK.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


MEADE
489 
WHUS73 KGRR 062259
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
559 PM EST MON FEB 6 2012

LMZ844>847-070000-
/O.CAN.KGRR.SC.Y.0012.000000T0000Z-120207T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
559 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

 * WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS AND WAVES HAVE SUBSIDED
   TO LESS THAN 4 FEET. 

$$

LMZ848-849-070700-
/O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T2100Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
559 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

* WINDS...WEST 10 TO 20 KNOTS WILL BECOME NORTH AND INCREASE TO 15
  TO 25 KNOTS AFTER MIDNIGHT AND CONTINUE INTO TUESDAY.

* WAVES...WILL BUILD TO 3 TO 5 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
477 
WHUS73 KGRR 070341
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1041 PM EST MON FEB 6 2012

LMZ848-849-071145-
/O.CON.KGRR.SC.Y.0012.000000T0000Z-120207T2100Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1041 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

* WINDS...NORTH AROUND 10 KNOTS BECOMING NORTHEAST AROUND 25 KNOTS
  AFTER MIDNIGHT. NORTHEAST TO 30 KNOTS EARLY TUESDAY DECREASING
  TO AROUND 25 KNOTS LATE IN THE DAY.

* WAVES...BUILDING TO 3 TO 5 FEET OVERNIGHT...CONTINUING TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
384 
WHUS73 KGRR 070844
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
344 AM EST TUE FEB 7 2012

LMZ844>847-071645-
/O.EXB.KGRR.SC.Y.0012.120207T1400Z-120208T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
344 AM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
1 AM EST WEDNESDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS TODAY...DECREASING TO 5 TO 15
  KNOTS AFTER MIDNIGHT.

* WAVES...BUILDING TO 3 TO 5 FEET BY LATE MORNING...THEN SUBSIDING
  LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ848-849-071645-
/O.EXT.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
344 AM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WINDS...NORTHEAST AROUND 25 KNOTS TODAY...BECOMING NORTH 10 TO
  20 KNOTS TONIGHT.

* WAVES...3 TO 6 FEET TODAY...SUBSIDING TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
892 
WHUS73 KGRR 071504
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 AM EST TUE FEB 7 2012

LMZ844>847-072315-
/O.CON.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1004 AM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS TODAY...DECREASING TO 5 TO 15 
  KNOTS AFTER MIDNIGHT. 

* WAVES...BUILDING TO 3 TO 5 FEET BY NOON...THEN SUBSIDING LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ848-849-072315-
/O.CON.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1004 AM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WINDS...NORTHEAST AROUND 25 KNOTS TODAY...BECOMING NORTH 10 TO 
  20 KNOTS TONIGHT. 

* WAVES...3 TO 6 FEET TODAY...SUBSIDING TO 1 TO 3 FEET LATE 
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
043 
WHUS73 KGRR 072100
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EST TUE FEB 7 2012

LMZ844>847-080500-
/O.CON.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
400 PM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WINDS...NORTHEAST 10 TO 20 KNOTS...DECREASING TO 5 TO 15 KNOTS
  AFTER MIDNIGHT.

* WAVES...3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ848-849-080500-
/O.CON.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
400 PM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WINDS...NORTH 10 TO 20 KNOTS...DECREASING TO 5 TO 15 KNOTS AFTER
  MIDNIGHT.

* WAVES...3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
273 
WHUS73 KGRR 080301
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1001 PM EST TUE FEB 7 2012

LMZ844>849-080415-
/O.CAN.KGRR.SC.Y.0012.000000T0000Z-120208T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1001 PM EST TUE FEB 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 6:40 PM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Feb 5, 6:40 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
640 PM EST SUN FEB 5 2012

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 PM EST SUN FEB 5 2012)
FAIRLY QUIET WEATHER CONDITIONS WILL CONTINUE INTO EARLY THIS
WEEK...WITH A WARMER THAN NORMAL DAY EXPECTED MONDAY. AFTER SOME
MORNING CLOUDS...WE SHOULD SEE SUNSHINE THAT WILL BOOST TEMPERATURES
WELL INTO THE 40S. A COLD FRONT WILL SLIP SOUTH THROUGH THE STATE
MONDAY NIGHT WHICH WILL FILTER COLDER AIR IN FOR MID WEEK. LITTLE IN
THE WAY OF PRECIPITATION IS EXPECTED THROUGH THURSDAY. EVEN COLDER
AIR MOVES IN FOR LATE IN THE WEEK WITH SOME LAKE EFFECT SNOW SHOWERS
AS WELL. HIGHS WILL BE BACK DOWN IN THE 30S FOR MID WEEK AND IN THE
20S BY FRIDAY.

&&

.SHORT TERM...(400 PM EST SUN FEB 5 2012)
(TONIGHT THROUGH TUESDAY NIGHT)
CLOUDS HAVE BEEN THE FOCUS OF THE SHORT TERM FOR DAYS AND TODAY IS
NO EXCEPTION. A BATCH OF STRATUS IS LOCATED OVER LAKE MICHIGAN THIS
AFTERNOON...AND FEEL IT...ALONG WITH CLOUDS/MOISTURE UPSTREAM WILL
ADVECT INTO THE FORECAST AREA FROM THE WEST. ESSENTIALLY ENVISION A
GRADUAL EXPANSION TO THE EAST OF THE CLOUDS OVER THE LAKE AND POINTS
FURTHER WEST. RUC HAS SOMEWHAT OF A HANDLE ON THIS AND SEE NO REASON
TO ARGUE AT THIS POINT. THE STRATUS LATELY HAS BEEN PROBLEMATIC
THOUGH AND CONFIDENCE IS NOT HIGH IN ITS EVOLUTION. LOOKING FOR
MORNING CLOUDS TO LIFT WITH A FAIR AMOUNT OF SUNSHINE ON MONDAY.
HIGH SHOULD BE WELL ABOVE NORMAL IN THE 40S.

A COLD FRONT WILL DROP SOUTH THROUGH THE AREA MONDAY NIGHT. MOISTURE
DEPTH IS EXTREMELY SHALLOW...SO EXPECTING IT TO COME THROUGH FOR THE
MOST PART DRY. DO HAVE A FEW SNOW SHOWERS IN NORTHERLY FLOW ACROSS
THE NORTHWEST CORNER OF THE FORECAST AREA MONDAY NIGHT/TUESDAY
MORNING AS DELTA T/S CREEP ABOVE 13 DEGREES C. BY TUESDAY AFTERNOON
THOUGH THE FLOW IS TRENDING NORTHEAST/OFF SHORE. LOWER TROP DRIES
OUT FROM THE NORTH TUESDAY NIGHT DESPITE LAKE INSTABILITY. OVERALL
DRY CONDITIONS TUESDAY NIGHT WITH DECREASING CLOUDS.

&&

.LONG TERM...(400 PM EST SUN FEB 5 2012)
(WEDNESDAY THROUGH SUNDAY)
MAIN FOCUS OF THE FCST IN THE LONG TERM IS ON THE LAKE EFFECT
POTENTIAL FOR THE END OF THE WORK WEEK AND THE FIRST PORTION OF NEXT
WEEKEND.

IT APPEARS THAT WE SHOULD END UP IN BETWEEN SYSTEMS AT THE BEGINNING
OF THE LONG TERM ON WED. THERE WILL BE A SHORT WAVE MISSING THE AREA
TO THE SOUTH AND THERE WILL BE A WAVE THAT WILL BE GETTING READY TO
DROP SE ON THE SRN PERIPHERY OF THE POLAR VORTEX CENTERED ACROSS
HUDSON BAY. THIS WILL PLACE THE AREA UNDER SHORT WAVE RIDGING AND
DRY AND COOLER AIR.

THE MODELS ARE INDICATING THAT STRONG SHORT WAVE ENERGY COMING FROM
NRN CANADA SHOULD BE THE CAUSE FOR A COLD FRONT MOVING INTO THE AREA
LATER ON THU FROM THE NORTH. THIS WILL BE RESPONSIBLE FOR BRINGING
IN A GLANCING BLOW OF ARCTIC AIR TO THE AREA. H850 TEMPS WILL DROP
INTO THE NEGATIVE UPPER TEENS C. UPPER CYCLONIC FLOW WILL SETTLE IN
FOR FRI AND INTO SAT...AND WILL BRING THE POTENTIAL FOR LAKE EFFECT.
LAKE EFFECT PARAMETERS DO NOT LOOK FAVORABLE FOR A BIG EVENT.
MOISTURE DOES NOT LOOK VERY FAVORABLE MOST OF THE TIME...EXCEPT
MAYBE DECENT FRI MORNING. THERE IS EVEN POTENTIAL PER THE NEW 12Z
EURO WHERE THE FLOW WOULD END UP FROM THE NE...AND WE WOULD SEE
LITTLE IF ANY LAKE EFFECT. STILL A LOT OF DETAILS TO IRON OUT.

MODELS ARE ALL IN GOOD AGREEMENT IN THE CYCLONIC FLOW LIFTING OUT BY
SUN MORNING. THIS LOOKS TO OCCUR AS THE AMPLIFIED RIDGE OVER WRN
CANADA THAT HELPS TO SEND THE ARCTIC AIR DOWN GETS FLATTENED BY A
STRONG PACIFIC JET EXPECTED TO MOVE OVER THE PACIFIC NW. THIS SHOULD
SHIFT OUR FLOW TO A MORE MILD AND ZONAL PATTERN OFF OF THE PACIFIC
LATE NEXT WEEKEND.

&&

.AVIATION...(640 PM EST SUN FEB 5 2012)
A DIMINISHING BAND OF MVFR CLOUDS WAS COMING ASHORE NEAR KMKG AND
KBIV.  THIS FEATURE IS LIKELY TO CROSS THE TAF SITES AS IT HEADS
EAST OVER THE NEXT COUPLE OF HOURS.  THEN CLEARING AND RADIATIONAL
COOLING.  THEN A LARGE AREA OF MVFR CLOUDS WILL ARRIVE FROM THE WEST
AFTER MIDNIGHT AND PERSIST INTO THE MORNING.  FOG MAY DEVELOP AS
WELL PRIOR TO THE SECONDARY CLOUD DECKS ARRIVAL.  WITH SOME
WIND...THIS RISK IS TOO LOW TO ADD AT THIS POINT.

&&

.MARINE...(400 PM EST SUN FEB 5 2012)
HOISTED A SMALL CRAFT ADVISORY FROM OVERNIGHT THROUGH THE DAY ON
MONDAY. WESTERLY WINDS PICK UP TONIGHT AHEAD OF A COLD FRONT THAT
WILL BE DROPPING SOUTH INTO THE GREAT LAKES REGION ON MONDAY. ONLY
RAN THE ADVISORY THROUGH MONDAY EVENING AT THIS POINT TO SEE EXACTLY
HOW THE WINDS ARE GOING TO PLAY OUT POST FROPA. IT APPEARS THOUGH
THAT THE ADVISORY WILL NEED TO BE EXTENDED INTO MONDAY NIGHT AND
TUESDAY AS WELL AS THE WAVE FIELD...EVEN IN NORTHEAST
FLOW...PROPAGATES INTO OUR NEARSHORE WATERS.

&&

.HYDROLOGY...(400 PM EST SUN FEB 5 2012)
RIVER FLOOD ADVISORIES FOR IONIA AND BURLINGTON HAVE BEEN DROPPED IN
THE PAST 24 HOURS...WITH VICKSBURG THE ONLY ONE REMAIN. LIMITED
HYDRO CONCERNS THE NEXT FEW DAYS WILL LITTLE IN THE WAY OF
PRECIPITATION EXPECTED.

RIVER ICE WILL LIKELY BECOME MORE OF A CONCERN FROM MID WEEK INTO
NEXT WEEKEND AS WE ARE FORECAST TO COOL OFF.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY ST. JOE TO MANISTEE OVERNIGHT THROUGH
MONDAY.

&&

SYNOPSIS:     DUKE
SHORT TERM:   DUKE
LONG TERM:    NJJ
AVIATION:     MJS
MARINE:       DUKE
HYDROLOGY:    DUKE
Hazardous weather outlook, Feb 5, 3:48 PM EST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
348 PM EST SUN FEB 5 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-062100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
348 PM EST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-062100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
348 PM EST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL INCREASE TONIGHT...AND WILL BECOME A HAZARD
TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL REMAIN A HAZARD TO SMALL CRAFT THROUGH THE
DAY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NJJ

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.